Georgia, 2005Damaging Winds in Georgia, August 4, 2005
August 4, 2005 · NWS CAE · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 4, 5:45 PM EST, 55 minutes earlier.
Area forecast discussion, Aug 4, 5:45 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
645 PM EDT THU AUG 4 2005
.SHORT TERM...WILL DO A QUICK UPDATE TO SLIGHTLY RAISE POPS FOR
THE CENTRAL AND SOUTHERN MIDLANDS AND CSRA FOR THIS EVENING. NO
OTHER MAJOR CHANGES AT THIS TIME.
&&
.PREVIOUS DISCUSSION...
(ISSUED 103 PM EDT THU AUG 4 2005)
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
HIGH PRESSURE RIDGE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. TEMPS WILL BE A
LITTLE ABOVE NORMAL. DGEX IS TRYING TO GET A LOW CENTER ORGANIZED
IN THE GULF OF MEXICO BUT THE GFS IS NOT BUYING INTO IT. THE GFS
DEVELOPS A TROUGH OF LOW PRESSURE NEAR THE FL PAN HANDLE.
LONG TERM (SUNDAY THROUGH THURSDAY)...
HIGH CENTER WILL SLIDE OFF THE COAST AND RETURN MOISTURE FLOW
RETURNS INTO THE EXTENDED. NOT REAL SURE WHAT TO DO WITH THE LOW
CENTER THE DGEX DEVELOPS ALONG THE GULF COAST. IT TRIES TO BRING
IT INLAND AND THEN STRETCHES IT OUT INTO THE SE US. INCREASING POPS
FRO THE EARLY PART OF NEXT WEEK. GFS SETS UP RETURN FLOW WITH
DIURNAL THUNDER ACROSS THE REGION. WILL TREND TOWARDS THIS
SOLUTION FOR NOW.
AVIATION...
SCATTERED CU EXPECTED TO DISSIPATE AFTER SUNSET...MOSTLY CLEAR
THROUGH EARLY MORNING WITH PATCHY FOG ESPECIALLY IN THE CSRA WHERE
VISIBILITY FORECAST IFR TOWARD 12Z.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
99
Hazardous weather outlook, Aug 4, 4:59 AM EST, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
559 AM EDT THU AUG 4 2005
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
051000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
559 AM EDT THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..
.DAY ONE...TODAY AND TONIGHT
A WEAK SURFACE TROUGH AND GOOD HEATING IS EXPECTED TO PRODUCE
WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH EARLY
EVENING. ONE OR TWO OF THE STORMS COULD BECOME SEVERE PRODUCING
DAMAGING WINDS AND HAIL BETWEEN 3 PM AND 8 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Aug 4, 6:39 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
739 PM EDT THU AUG 4 2005
GAZ065-077-050015-
BURKE-RICHMOND-
739 PM EDT THU AUG 4 2005
...STRONG THUNDERSTORMS WILL IMPACT BURKE COUNTY AND RICHMOND COUNTY
THROUGH 815 PM EDT...
AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF HEPHZIBAH IN
WESTERN RICHMOND COUNTY TO JUST NORTHEAST OF WAYNESBORO IN BURKE
COUNTY. MOVEMENT WAS TOWARD THE SOUTHWEST NEAR 15 MPH.
EXPECT WIND GUSTS NEAR 45 MPH...FREQUENT LIGHTNING...SMALL
HAIL...AND RAINFALL AMOUNTS NEAR ONE INCH WITH THESE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THESE THUNDERSTORMS...YOU SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER AND BE READY TO TAKE COVER.
Thunderstorm Wind, Columbia
- When
- August 4, 6:40 PM EST to 6:55 PM EST
- Where
- Columbia County, Appling
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.550, -82.317
Emergency manager reported several trees and powerlines down from Appling to Harlem.
Thunderstorm Wind, Richmond
- When
- August 4, 7:05 PM EST
- Where
- Richmond County, Augusta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.483, -81.967
Sheriff reported a couple of trees down just east of Daniel Field.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465328, 5465329.